Live Help


Forum Jump
 
Old 02-08-2016, 10:43 PM   #1
Moonlight Princess
User of ramps to move up and down stairs
 
Moonlight Princess's Avatar
 
Join Date: Mar 2006
I am currently:
Low mood on periods

Hello folks!
When I'm on my period I notice that my mood drops considerably. I start feeling very anxious particularly in the morning but also in general. I also experience feelings of hopelessness and I start feeling like there is no point in anything. It feels like being depressed again for a week and a half every month. It's really unsettling having these feelings arise seemingly out of nowhere and this month I had some fleeting thoughts around suicide. I know that soon I'll feel better but while it's here its really hard to cope with.

Is it worth going to the doctor about this or should I just man up a bit? Has anybody else experienced anything like this?


Last edited by Moonlight Princess : 02-08-2016 at 11:11 PM.


Unless someone like you cares a whole awful lot, nothing is going to get better. It's not.


Moonlight Princess is offline  
One Hug Given By:
Old 02-08-2016, 10:46 PM   #2
chinahorse
 
chinahorse's Avatar
 
Join Date: Oct 2007
Location: UK
I am currently:

Contraception helped solve this issue for me.



Given enough tea I could rule the world.


chinahorse is offline  
Old 02-08-2016, 11:10 PM   #3
Moonlight Princess
User of ramps to move up and down stairs
 
Moonlight Princess's Avatar
 
Join Date: Mar 2006
I am currently:

Ah okay thanks Lillie, I did have a little look at the pill but was put off by their mention of mood swings! What kind of contraception are you on can I ask?



Unless someone like you cares a whole awful lot, nothing is going to get better. It's not.


Moonlight Princess is offline  
Old 02-08-2016, 11:14 PM   #4
chinahorse
 
chinahorse's Avatar
 
Join Date: Oct 2007
Location: UK
I am currently:

Im on the depot, I find it has really evened out my moods more than any pill.



Given enough tea I could rule the world.


chinahorse is offline  
Old 03-08-2016, 02:13 AM   #5
Bellatrix
Voldemort's Bitch
 
Bellatrix's Avatar
 
Join Date: Nov 2008
Location: London

I used to get pretty low on my periods both for psychological and physiological reasons.

I found going on the pill (progesterone only) makes the world of difference. It really helps my physiological mood problems with periods and makes the mental stuff much easier to deal with too.

I'd stay on it even if I wasn't in a relationship.

Plus it's made my periods pretty much non-existent.




Imperfection is underrated.



Bellatrix is offline  
Old 03-08-2016, 10:06 AM   #6
tiptoes
Forum Mod
 
tiptoes's Avatar
 
Join Date: Jul 2006
Location: UK
I am currently:

I had this when I with one type of contraceptive pill but a different type removed it completely.

Changes in hormones can do all sorts of things to your mood. It is definitely worth speaking to a doctor or prescribing nurse (depending on your surgery) about this. There are so many options out there for contraceptives even if one type doesn't help you there most likely will be another that will.



In my dreams I slew the dragon


tiptoes is offline  
Old 03-08-2016, 02:29 PM   #7
Moonlight Princess
User of ramps to move up and down stairs
 
Moonlight Princess's Avatar
 
Join Date: Mar 2006
I am currently:

Quote:
Originally Posted by chinahorse View Post
Im on the depot, I find it has really evened out my moods more than any pill.
So is the depot a regular injection then Lillie? Glad it's helped to even out your moods. It's something to think about, thank you!


Quote:
Originally Posted by Bellatrix View Post
I used to get pretty low on my periods both for psychological and physiological reasons.

I found going on the pill (progesterone only) makes the world of difference. It really helps my physiological mood problems with periods and makes the mental stuff much easier to deal with too.

I'd stay on it even if I wasn't in a relationship.

Plus it's made my periods pretty much non-existent.
Less period stuff is a nice added bonus, thanks Jodie!

Quote:
Originally Posted by Epic View Post
Am on the pill (Cilest is the brand but not sure of generic name) which helps a lot. I also take an extra antipsychotic in the week prior to my period assist.

X
I'm glad that's helpful Irene. I didn't know you could take extra meds or extra, dosages to assist but that's something I was wondering because I began to think I should just go back on AD's. The problem there is that I never took them consistently anyway, but if I get adequate contraception I can see if this is a specific hormonal thing or a general slide.

Quote:
Originally Posted by tiptoes View Post
I had this when I with one type of contraceptive pill but a different type removed it completely.

Changes in hormones can do all sorts of things to your mood. It is definitely worth speaking to a doctor or prescribing nurse (depending on your surgery) about this. There are so many options out there for contraceptives even if one type doesn't help you there most likely will be another that will.
Thanks Sarah that's really reassuring.



Unless someone like you cares a whole awful lot, nothing is going to get better. It's not.


Moonlight Princess is offline  
Old 03-08-2016, 11:05 PM   #8
Cacoethes
ˇViva la Revolución!
 
Cacoethes's Avatar
 
Join Date: Sep 2008
Location: Hyrule
I am currently:

I'm on the depo (you have it every 3 months)
It sorted out period related moodiness! I don't actually get periods at all now which is a win!



I'm fine! Totally fine. I don't know why it's coming out all loud and squeaky, 'cause really, I'm fine!


Who else is fine?!?!?


Cacoethes is offline  
Old 03-08-2016, 11:07 PM   #9
chinahorse
 
chinahorse's Avatar
 
Join Date: Oct 2007
Location: UK
I am currently:

^that. no periods, no mood swings and it saves you so much money on tampons!!



Given enough tea I could rule the world.


chinahorse is offline  
Old 04-08-2016, 02:38 AM   #10
Moonlight Princess
User of ramps to move up and down stairs
 
Moonlight Princess's Avatar
 
Join Date: Mar 2006
I am currently:

Oh god what a win! I'm going to ask about it!



Unless someone like you cares a whole awful lot, nothing is going to get better. It's not.


Moonlight Princess is offline  
Old 16-08-2016, 07:21 PM   #11
Auragrace
 
Join Date: Feb 2011
I am currently:

I need this, Currently on now and I am in agony and feel like ****. I notice a change every 4 weeks in my mood. I take mefanamic acid but it is not helping at all.

Auragrace is offline  
Old 27-10-2016, 09:19 PM   #12
hellokitty69
 

im on the depot n havent had a period or any pmt since then, which was about seven yrs ago. (im 32) i love it as i had issues around periods in general n now nothing. check for side effects as once its injected u gotta put up with any, probably none, side effects.

 
 


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


All times are GMT +1. The time now is 05:06 AM.

Back to top